Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Taking avelox and prednisone for pneumonia. Have low body temperature. Should I be concerned?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4486 Questions
My daughters boyfriend has a respiratory infection. Chest X-ray ruled out pneumonia. He is on second day of Avelox and prednisone ( 30 mg). His temp was 98 2 days ago, this am it's down to 95.5. No dizziness or nausea but says his chest XXXXXXX hurts like when it's smoggy in LA".
His normal temp runs 97-97.5
Posted Wed, 23 Jan 2013 in Lung and Chest disorders
Answered by Dr. Anantharamakrishnan 2 hours later
Hi friend,
Welcome to Health Care Magic

The description suggests a viral infection / leading to or precipitating asthma.
X-ray ruling out pneumonia is re-assuring.
The problem is only Bronchitis / Bronchiolitis.

The sensation in the chest is attributable to bronchospasm.
That is why, he had been prescribed steroid (Prednisolone).

He is already receiving a good antibiotic (Avelox).
The temperature is down from improvement and steroid.

He ought to be well in another day or two

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor